Thunderstorm Wind, Hickman
- When
- May 17, 5:45 PM CST
- Where
- Hickman County, Wrigley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 35.900, -87.350
TDOT reported a tree down on Highway 100 east.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 17, 1:20 PM CST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 220 PM CDT MON MAY 17 2004 .DISCUSSION... WEAK SHORTWAVE WILL MOVE ACROSS THE LOWER MS VALLEY TONIGHT AND INTO THE NORTHERN GULF BY TUESDAY NIGHT. THIS WILL TRANSLATE INTO A CONTINUING PERIOD OF SCATTERED SHOWERS AND STORMS ACROSS MIDDLE TN THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE WILL BEGIN TO BUILD OVER THE SOUTHERN PLAINS ON WEDNESDAY. THIS RIDGE WILL THEN MOVE ACROSS MIDDLE TN ON THURSDAY. WILL CONTINUE WITH POPS IN THE 40 TO 50 PERCENT RANGE TONIGHT AND TUESDAY. 30 POPS WILL THEN BE IN STORE ON TUESDAY NIGHT INTO WEDNESDAY AS THE UPPER SHORTWAVE MOVES SOUTHEAST INTO THE NORTHERN GULF. WILL REMOVE POPS FROM THE FORECAST WED NT AND THURSDAY AS THE UPPER HIGH BECOMES POSITIONED ACROSS MIDDLE TN. FOR NEAR TERM TEMPS...BY FOCUSING ON CURRENT TEMPS AND TRENDS...WILL TAKE THE OVER FOR HIGH TEMPS AND GO WITH THE GUIDANCE ON MINS. CURRENT TEMP AT BNA IS 83F...SO EVEN TODAY GUIDANCE IS TOO LOW. IN THE EXTENDED...UPPER RIDGE SHIFTS EASTWARD AND THE WEST TO SOUTHWEST UPPER LEVEL FLOW PATTERN WILL RESUME. THEREFORE...WILL CONTINUE WITH ISOLATED POPS ON FRIDAY. SATURDAY THROUGH MONDAY...UPPER LEVEL IMPULSES RETURN AGAIN WITHIN THE SOUTHWESTERLY FLOW ALOFT. WITH CLIMO BEING AROUND A 25 POP...WILL GO WITH SCATTERED SHOWERS AND STORMS THROUGH THE WEEKEND. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON MAY 17 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-181030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON MAY 17 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GIRODO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 534 PM CDT MON MAY 17 2004 TNZ032>034-064>066-078>080-180000- CUMBERLAND-DEKALB-FENTRESS-GRUNDY-OVERTON-PUTNAM-VAN BUREN-WARREN- WHITE- 534 PM CDT MON MAY 17 2004 ...STRONG THUNDERSTORMS OVER THE SOUTHERN CUMBERLAND PLATEAU REGION WILL CONTINUE MOVING SLOWLY NORTHWARD... STRONG THUNDERSTORMS WERE LOCATED OVER WARREN...VAN BUREN AND WHITE COUNTIES AND WILL CONTINUE DRIFTING SLOWLY TO THE NORTH. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS AND WITH THE SLOW MOVEMENT LOCALIZE RAINFALL AMOUNTS OVER ONE INCH PER HOUR WILL OCCUR. PONDING OF WATER IN LOW LYING AREAS AND ROADWAYS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS. THESE STORMS WILL ALSO PRODUCE SMALL HAIL AND DANGEROUS LIGHTNING. BEFORE 700 PM...THIS AREA OF STORMS WILL MOVE NORTHWARD INTO DE KALB...PUTNAM...CUMBERLAND AND OVERTON COUNTIES. 31
The Nashville radar (KOHX), 81 km away, was scanning. The volume nearest the first event began at 23:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
TDOT reported a tree down on Highway 100 east.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395982.